Alert archive / Oregon / Red Flag Warnings in 2017
Red Flag Warning 11, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 25, 2017, 2:36 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2017, 2:36 PM PDT (21:36 UTC)
- Expired
- Jul 25, 2017, 10:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
830 WWUS86 KPDT 252136 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 236 PM PDT Tue Jul 25 2017 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING IN THE JOHN DAY BASIN AND SURROUNDING MOUNTAINS... ...SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS CENTRAL AND NORTHEAST OREGON... .Thunderstorms that have developed south of Prairie City at this time are producing enough lightning strikes to warrant a Red Flag Warning. A low pressure system over northern California will send surges of moisture and energy across southern Oregon this evening and across central and northeast Oregon on Wednesday, bringing scattered thunderstorms that will produce abundant lightning. ORZ642-260600- /O.NEW.KPDT.FW.W.0011.170725T2136Z-170726T0500Z/ /O.NEW.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ Southern Blue and Strawberry Mountains- 236 PM PDT Tue Jul 25 2017 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 642... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 642... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect until 10 PM PDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Wednesday afternoon through late Wednesday night. * AFFECTED AREA...In Oregon...Fire weather zone 642 covering the John Day Basin and surrounding mountains. * TIMING...Thunderstorms that have developed south of Prairie City at this time are producing enough lightning strikes to warrant a Red Flag Warning. Thunderstorms will diminish overnight but return to the same area Wednesday afternoon and evening. * LIGHTNING ACTIVITY...3 meaning thunderstorms are few with light to moderate rain. * PRECIPITATION...Up to one quarter of an inch with thunderstorms this afternoon and evening. Some storms on Wednesday could bring one quarter to one half inch of rain. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ORZ610-611-640-643>645-260600- /O.NEW.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ East Slopes of Central Oregon Cascades-Deschutes National Forest - minus Sisters Ranger District-Central Mountains of Oregon- Northern Blue Mountains of Oregon-Central Blue Mountains- Wallowa District- 236 PM PDT Tue Jul 25 2017 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 610, 611, 640, 643, 644, AND 645... The National Weather Service in Pendleton has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through late Wednesday night. * AFFECTED AREA...In Oregon...fire zone 610 south of the Wasco County line...fire zone 611 covering the Deschutes National Forest...fire zone 640 covering the Prineville District and Ochoco Mountains...fire zone 643 and 644 covering the Oregon Blue Mountains...and fire zone 645 covering Wallowa County. * TIMING...Scattered thunderstorms will develop Wednesday afternoon and continue through the evening hours. A few storms may also continue through early Thursday morning. * LIGHTNING ACTIVITY...3 meaning thunderstorms are few with light to moderate rain. * PRECIPITATION...Most storms will bring one tenth to one quarter of an inch of rain. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
633 WWUS86 KPDT 252323 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 423 PM PDT Tue Jul 25 2017 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING IN THE JOHN DAY BASIN...THE SURROUNDING MOUNTAINS AND IN CENTRAL OREGON... ...SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS CENTRAL AND NORTHEAST OREGON... .Thunderstorms that have developed south of Prairie City and in central Oregon at this time are producing enough lightning strikes to warrant a Red Flag Warning. A low pressure system over northern California will send surges of moisture and energy across southern Oregon this evening and across central and northeast Oregon on Wednesday, bringing scattered thunderstorms that will produce abundant lightning. ORZ611-260730- /O.EXA.KPDT.FW.W.0011.000000T0000Z-170726T0500Z/ /O.CON.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ Deschutes National Forest - minus Sisters Ranger District- 423 PM PDT Tue Jul 25 2017 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 611... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 611... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect until 10 PM PDT this evening. * AFFECTED AREA...In ORZ611...Fire weather zone 611. * TIMING...Scattered thunderstorms have developed this afternoon and will continue through the evening hours. A few storms may also continue through early Thursday morning. * LIGHTNING ACTIVITY...3 meaning thunderstorms are few with light to moderate rain. * PRECIPITATION...Most storms will bring one tenth to one quarter of an inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ORZ642-260730- /O.CON.KPDT.FW.W.0011.000000T0000Z-170726T0500Z/ /O.CON.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ Southern Blue and Strawberry Mountains- 423 PM PDT Tue Jul 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 642... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 642... * AFFECTED AREA...In ORZ642...Fire weather zone 642. * TIMING...Thunderstorms that have developed south of Prairie City at this time are producing enough lightning strikes to warrant a Red Flag Warning. Thunderstorms will diminish overnight but return to the same area Wednesday afternoon and evening. * LIGHTNING ACTIVITY...3 meaning thunderstorms are few with light to moderate rain. * PRECIPITATION...Up to one quarter of an inch with thunderstorms this afternoon and evening. Some storms on Wednesday could bring one quarter to one half inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ORZ610-640-643>645-260730- /O.CON.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ East Slopes of Central Oregon Cascades- Central Mountains of Oregon-Northern Blue Mountains of Oregon- Central Blue Mountains-Wallowa District- 423 PM PDT Tue Jul 25 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 610, 640, 643, 644, AND 645... * AFFECTED AREA...In ORZ610...Fire weather zone 610. In ORZ640... Fire weather zone 640. In ORZ643...Fire weather zone 643. In ORZ644...Fire weather zone 644.In ORZ645...Fire weather zone 645. * TIMING...Scattered thunderstorms will develop Wednesday afternoon and continue through the evening hours. A few storms may also continue through early Thursday morning. * LIGHTNING ACTIVITY...3 meaning thunderstorms are few with light to moderate rain. * PRECIPITATION...Most storms will bring one tenth to one quarter of an inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
457 WWUS86 KPDT 260447 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 947 PM PDT Tue Jul 25 2017 ...SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS CENTRAL AND NORTHEAST OREGON... .Thunderstorms that have developed south of Prairie City and in central Oregon this past afternoon and early evening have dissipated with only a few isolated thunderstorms left...mainly south of John Day. A low pressure system over northern California will send surges of moisture and energy across southern...central and northeast Oregon on Wednesday, bringing back scattered thunderstorms again that will produce abundant lightning. ORZ642-261300- /O.EXP.KPDT.FW.W.0011.000000T0000Z-170726T0500Z/ /O.CON.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ Southern Blue and Strawberry Mountains- 947 PM PDT Tue Jul 25 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 642... ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 642... * AFFECTED AREA...In ORZ642...Fire weather zone 642. * TIMING...Thunderstorms that developed earlier this afternoon and evening have mostly dissipated and the Red Flag Warning will expire at 10 PM this evening. Scattered thunderstorms will develop again on Wednesday afternoon and continue through the evening hours. A few storms may also continue through early Thursday morning. * LIGHTNING ACTIVITY...3 meaning thunderstorms are few with light to moderate rain. * PRECIPITATION...Most storms will bring one tenth to one quarter of an inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ORZ611-261300- /O.EXP.KPDT.FW.W.0011.000000T0000Z-170726T0500Z/ /O.CON.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ Deschutes National Forest - minus Sisters Ranger District- 947 PM PDT Tue Jul 25 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 611... ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 611... * AFFECTED AREA...In ORZ611...Fire weather zone 611. * TIMING...Thunderstorms that developed earlier this afternoon and evening have dissipated and the Red Flag Warning will expire at 10 PM this evening. Scattered thunderstorms will develop again Wednesday afternoon and evening. A few storms may also continue through early Thursday morning. * LIGHTNING ACTIVITY...3 meaning thunderstorms are few with light to moderate rain. * PRECIPITATION...Most storms will bring one tenth to one quarter of an inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ORZ610-640-643>645-261300- /O.CON.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ East Slopes of Central Oregon Cascades- Central Mountains of Oregon-Northern Blue Mountains of Oregon- Central Blue Mountains-Wallowa District- 947 PM PDT Tue Jul 25 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 610, 640, 643, 644, AND 645... * AFFECTED AREA...In ORZ610...Fire weather zone 610. In ORZ640... Fire weather zone 640. In ORZ643...Fire weather zone 643. In ORZ644...Fire weather zone 644. In ORZ645...Fire weather zone 645. * TIMING...Scattered thunderstorms will develop Wednesday afternoon and continue through the evening hours. A few storms may also continue through early Thursday morning. * LIGHTNING ACTIVITY...3 meaning thunderstorms are few with light to moderate rain. * PRECIPITATION...Most storms will bring one tenth to one quarter of an inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 25, 2:32 PM PDT, 4 minutes earlier.
Area forecast discussion, Jul 25, 2:32 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
232 PM PDT Tue Jul 25 2017
.SHORT TERM...Tonight through Friday...The upper low continues
pumping moisture north into southern Oregon. Another round of
isolated thunderstorms will occur in the southern portion of
Deschutes, Crook, and Grant counties this evening. All models show
the slow moving upper level low near the northern CA coast
transitioning to an open wave on Wednesday and moving northeast
across southeast and east central Oregon Wednesday night and
Thursday. As this happens, the chance for thunderstorms will
increase and move north and east into the Blue mountains and
Wallowa mountains. Looking at a fire weather watch for mountain
areas south of the Columbia Basin. See Fire Weather discussion for
additional details. Nearly all of Washington and the Columbia
river counties of Oregon will remain hot and dry. As the wave
moves east, a more westerly flow will bring a drier pattern to
Oregon. This westerly flow will produce gusty winds in the
Columbia Gorge and Kittitas valley areas Thursday afternoon. This
westerly flow will also drop temperatures slightly on Thursday and
Friday compared to Wednesday.
.LONG TERM...Friday night through Tuesday...Models in fair agreement
with the overall pattern. However, they differ in position of upper
level high which affects the flow over the Pacific Northwest. The
GFS Ensemble members show a general ridge over the area with
predominant southwest flow as they keep the high farther south. The
ECMWF shows southwest flow early in the period becoming more
westerly as the upper ridge builds over central Nevada. At this
time, will lean towards the drier ECMWF solution as it handled the
current pattern better. With limited low level moisture, the weather
should remain dry and hot through the period. However, there could
be some afternoon buildups over Central Oregon and the Elkhorns each
late afternoon and early evening, but not expecting them to develop
beyond towering cumulus. Daytime highs will be well above
normal. Earle
&&
.AVIATION...00Z TAFs...VFR conditions will continue for the next
24 hours. Isolated thunderstorms may approach Central Oregon this
evening, but they are not expected to impact any TAF sites.
Thunderstorms will become more widespread Wednesday in Central
Oregon, but will leave mention out of KRDM and KBDN at this time.
Winds will generally remain 10 kts or less...except KDLS 10-15 kts
Wednesday afternoon. Earle
&&
.FIRE WEATHER...Thunderstorms that have developed southeast of
Prairie City this afternoon are producing about 5-10 lightning
strikes every 15 minutes. Will issue a Red Flag Warning for Fire
zone 642 through this evening. Lightning strikes for the Deschutes
National Forest in Fire zone 611 should be infrequent with isolated
storms but will be monitored closely.
Fire Weather Watches will be issued shortly for the fire zones
across central and northeast Oregon (OR610, OR611, OR640, OR642,
OR643, OR644 and OR645) for thunderstorms producing abundant
lightning Wednesday afternoon and Wednesday night. Confidence is
high that there will be scattered thunderstorms across central and
northeast Oregon, but the uncertainty lies on where the cluster of
lightning strikes will occur. The track of the wave associated with
the low pressure trough over northern California that gets absorbed
in the southwest flow is questionable and decisions on what to do
with the watches will be made by Wednesday morning. Due to the high
precipitable water on Wednesday (approx. 1 inch), believe some
storms could bring a 0.25 inch...possibly 0.5 inch...that will occur
underneath the core of the storms. Despite the possibility of
wetting rain, there will also be abundant lightning.
A weak marine surge on Thursday will cause winds to increase in the
Eastern Columbia River Gorge, the Kittitas Valley and over portions
of the Lower Columbia Basin. The wind and RH threat is marginal and
fire weather highlights may be needed if the marine surge is
stronger than currently advertised by the models. Wister
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 63 96 64 95 / 0 0 10 10
ALW 68 98 69 97 / 0 0 0 10
PSC 61 99 64 98 / 0 0 0 0
YKM 65 99 65 96 / 0 0 0 0
HRI 64 98 66 97 / 0 0 0 0
ELN 61 96 63 91 / 0 0 0 0
RDM 57 93 55 92 / 10 30 20 0
LGD 55 94 57 93 / 0 20 20 10
GCD 61 94 60 94 / 10 30 20 10
DLS 67 95 66 90 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 10 PM PDT this evening for ORZ642.
Fire Weather Watch from Wednesday afternoon through late
Wednesday night for ORZ610-611-640-642>645.
WA...None.
&&
79/81/81The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:36 PM PDT | Fire Weather Watch | PDT | 18 hr |
Nearby
Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.